MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT B; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT B; INTRAVASCULAR CATHETER
Catalog Number 386865
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.3.Franklin lakes has been listed as the manufacturer.G.1.Franklin lakes has been listed as the manufacturer.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd us cathena 18gx1.25in straight bc had a blood leak out of the control plug.The following information was provided by the initial reporter: material#: 386865, batch#: 4304891.Verbatim: failed blood control valve.Blood exposure to clinician, iv taken out of patient.
 
Additional Manufacturer Narrative
One needle from cathena lot #4265921 was received with the needle locked in the tip shield.Blood residue was observed in the flash chamber.The cannula was slightly bent near the tip shield.The outside diameter (od) of the cannula was measured with calipers (id #3776 calibration date: 19 aug 2024, calibration due date: 31 aug 2025) and was found to be 0.0280".The end of the needle easily moved through the tip shield washer.The iv catheter was not provided for investigation.The complaint could not be confirmed at bd sandy as the condition of the returned sample does not support the complainant¿s description of the reported event.

Brand Name
BD US CATHENA 18GX1.25IN STRAIGHT B
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22104704
Report Number2243072-2025-00690
Device Sequence Number8140522
Product Code FOZ
UDI-Device Identifier00382903868650
UDI-Public(01)00382903868650(11)241102(17)271031(10)4304891
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386865
Device Lot Number4304891
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown